STD Home > Mifeprex Overdose
If you have taken too much Mifeprex (mifepristone), vomiting, cramping, diarrhea, and other symptoms may occur. The specific effects, however, will depend on how much was taken and whether it was combined with other medications. Treatment for this type of overdose can include "pumping the stomach," administering certain medications, and treating any symptoms that you experience.
Can You Take Too Much Mifeprex?Mifeprex® (mifepristone) is a prescription medicine used in women who are seven weeks pregnant or less and want to terminate the pregnancy. As with any medication, it is probably possible to take too much Mifeprex.
Effects of an OverdoseAt this time, it is not exactly clear what to expect from a Mifeprex overdose. There have been no reported cases of an overdose with this medicine. In clinical studies, doses over three times the usual recommended amount were given to men and women without any serious side effects. However, in animal studies, doses about 100 times the usual recommended dose caused death when given to mice, rats, and dogs.
- Abdominal (stomach) pain
- Vaginal bleeding
- Nausea and vomiting
- Loss of appetite.
Treatment for a Mifeprex OverdoseThe treatment for this type of overdose will vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to be useful for removing Mifeprex from the body.
- A blood transfusion if severe bleeding occurs
- Fluids through an intravenous line (IV), if necessary.